Alert archive / California / Wind Advisories in 2014
Wind Advisory 68, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 12, 2014, 9:05 PM PDT for Los Angeles County, California. It took effect at Oct 12, 2014, 10:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 9:05 PM PDT (04:05 UTC)
- In effect from
- Oct 12, 2014, 10:00 PM PDT
- Expired
- Oct 13, 2014, 8:34 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WWUS76 KLOX 130405 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 PM PDT SUN OCT 12 2014 ...GUSTY SANTA ANA WINDS TO DEVELOP THROUGH MONDAY MORNING... .A DEVELOPING OFFSHORE FLOW PATTERN WILL TIGHTEN THE SURFACE PRESSURE GRADIENT LATER TONIGHT AND BRING GUSTY SANTA ANA WINDS TO PORTIONS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT AND MONDAY MORNING. CAZ053-054-131100- /O.NEW.KLOX.WI.Y.0068.141013T0500Z-141013T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 905 PM PDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 2 PM PDT MONDAY. * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE THIS EVENING...PEAK ON MONDAY MORNING...THEN DIMINISH MONDAY AFTERNOON. ISOLATED GUSTS UP TO 50 MPH WILL BE POSSIBLE IN SOME WINDIER LOCATIONS SUCH AS WARM SPRINGS AND CHILAO. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044>046-088-131100- /O.NEW.KLOX.WI.Y.0068.141013T1100Z-141013T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA 905 PM PDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE VENTURA COUNTY AND SANTA CLARITA VALLEYS...AND THE SANTA MONICA MOUNTAINS...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PDT MONDAY. * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH ON MONDAY MORNING...THEN DIMINISH MONDAY AFTERNOON. ISOLATED GUSTS UP TO 45 MPH WILL BE POSSIBLE IN SOME WINDIER LOCATIONS SUCH AS WILEY RIDGE...SAUGUS AND IN THE HILLS ABOVE MALIBU. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL/DB
2 follow-up statements
894 WWUS76 KLOX 131054 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 354 AM PDT MON OCT 13 2014 ...GUSTY SANTA ANA WINDS TO DEVELOP THIS MORNING... .A DEVELOPING OFFSHORE FLOW PATTERN WILL BRING GUSTY SANTA ANA WINDS TO PORTIONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH EARLY AFTERNOON. CAZ053-054-131900- /O.CON.KLOX.WI.Y.0068.000000T0000Z-141013T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 354 AM PDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING AND WILL DIMINISH EARLY THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044>046-088-131900- /O.CON.KLOX.WI.Y.0068.141013T1100Z-141013T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA 354 AM PDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS MORNING AND WILL DIMINISH EARLY THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR/DB
882 WWUS76 KLOX 131534 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 834 AM PDT MON OCT 13 2014 ...WIND ADVISORY CANCELLED FOR THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES... CAZ044>046-053-054-088-131645- /O.CAN.KLOX.WI.Y.0068.000000T0000Z-141013T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA 834 AM PDT MON OCT 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WEAK OFFSHORE WINDS WILL AFFECT THE MOUNTAINS AND PORTIONS OF THE VALLEYS THIS MORNING...BUT ARE NO LONGER EXPECTED TO REACH ADVISORY LEVELS. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 6:10 PM PDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 12, 6:10 PM PDT, 2 hours 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 610 PM PDT SUN OCT 12 2014 UPDATED AVIATION SECTION .SYNOPSIS... HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING ABOVE NORMAL DAYTIME TEMPERATURES IN MOST AREAS THROUGH MONDAY. AN UPPER LEVEL TROUGH WILL BRING SIGNIFICANT COOLING TO THE REGION TUESDAY AND WEDNESDAY...WITH INCREASING NIGHT AND MORNING CLOUDS AND FOG WEST OF THE MOUNTAINS. THERE WILL BE A SLIGHT CHANCE OF LIGHT RAIN IN MOST COASTAL AND VALLEY AREAS TUESDAY NIGHT AND WEDNESDAY MORNING. SOME WARMING IS EXPECTED THURSDAY AS THE TROUGH MOVES EAST OF THE REGION...WITH NEAR NORMAL TEMPERATURES INTO THE WEEKEND. && .SHORT TERM (TODAY-WED)...CENTRAL COAST CERTAINLY WARMED UP TODAY WITH HIGHS IN THE 80S AND 90S. FURTHER SOUTH LITTLE CHANGE OVERALL AS THE NORTHEAST FLOW NOT QUITE STRONG ENOUGH YET TO PUNCH THROUGH THE 1500' MARINE INVERSION. EXPECTING THAT TO HAPPEN MONDAY AS LAX-DAG GRADIENT DROPS TO -4.5MB AND SUBSIDENCE ALOFT FROM THE BUILDING RIDGE WILL HELP FORCE SOME OF THAT WIND DOWN TO LOWER ELEVATIONS. STILL LOOKING LIKE A SUB-ADVISORY LEVEL WIND EVENT WITH SIMILAR WIND SPEEDS IN THE MTNS AND ANTELOPE VALLEY AS TODAY BUT WINDIER AT THE LOWER ELEVATIONS AS THE INVERSION GETS WIPED OUT LATER TONIGHT THROUGH LATE MORNING MONDAY. STILL A TOUGH CALL ON TEMPERATURES CLOSER TO THE COAST AND THAT WILL DEPEND GREATLY ON HOW QUICKLY THE WINDS CAN SURFACE. IF THEY SURFACE EARLY AND THE MARINE LYR IS PUSHED OUT IN THE EARLY MORNING THEN TEMPS EVEN AT THE BEACHES SHOULD CLIMB INTO THE 80S WITH LOWER 90S A FEW MILES INLAND. VALLEYS SHOULD HAVE NO PROBLEM REACHING THE 90S MONDAY. CENTRAL COAST LIKELY TO SEE A LITTLE BIT OF COOLING MONDAY AS WINDS SHIFT FROM NORTHEAST TO SOUTH AND LOW CLOUDS START SURGING NORTHWARD. STILL A VERY WARM DAY BUT PROBABLY A COUPLE DEGREES COOLER THAN TODAY. BIG COOLING ON TAP FOR TUE/WED AS A SYSTEM MOVES INTO NORTHERN CALIFORNIA AND GRADIENTS TREND STRONGLY ONSHORE. MODELS CONTINUE TO TREND WEAKER WITH THE TROF AND ACTUALLY KEEP 500 MB HEIGHTS 580 DM OR HIGHER. BECAUSE OF THIS WHATEVER IS LEFT OF THE FRONT AS IT MOVES SOUTH OF THE BAY AREA IS EXPECTED TO WASH OUT COMPLETELY BEFORE REACHING SLO COUNTY. ABOUT THE MOST WE CAN EXPECTED FROM IT IS SOME DRIZZLE FROM A DEEPENED MARINE LYR, BUT EVEN THAT ISN'T LOOKING AS PROMISING AS IT ONCE DID. COOLING MAY ALSO HAVE TO BE SCALED BACK A BIT IF THESE TRENDS CONTINUE, THOUGH HIGHS STILL EXPECTED TO DROP BELOW NORMAL FOR A COUPLE DAYS. .LONG TERM (THU-SUN)...SLIGHT WARMUP ON TAP FOR THE LATTER HALF OF THE WEEK AS HEIGHTS RISE SLIGHTLY AHEAD OF THE NEXT WEAK TROF FOR EARLY SAT. MODELS DIVERGE AT THAT POINT WITH THE ECMWF FORMING A SEMI-CLOSED UPPER LOW NEAR SO CAL SUN WHILE THE GFS SHOWS A WEAK RIDGE DEVELOPING. THE TIE-BREAKER IS THE GEM WHICH AGREES WITH THE WARMER GFS SOLUTION FOR NEXT WEEKEND. STILL A FAIR AMOUNT OF VARIABILITY IN THE ENSEMBLES BUT BETTER ODDS ON A MODEST WARMING TREND FOR NEXT WEEKEND. && .AVIATION...13/0110Z... MARINE LAYER AT LAX AT 0000Z WAS 1450 FEET DEEP AND THE INVERSION TOP WAS AT 2800 FEET WITH A TEMP OF 25 DEGREES C. NORTH OF POINT CONCEPTION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A SLIGHT CHANCE OF VLIFR TO LIFR CONDITIONS BETWEEN 10Z AND 16Z. SOUTH OF POINT CONCEPTION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD AT ALL INLAND TERMINALS. IFR TO MVFR CONDITIONS WILL LIKELY SPREAD INTO COASTAL TERMINALS THROUGH 10Z. THERE IS A CHANCE THAT CONDITIONS COULD DETERIORATE TO PREDOMINANT IFR BETWEEN 10Z AND 15Z. VFR CONDITIONS ARE EXPECTED TO REDEVELOP BETWEEN 15Z AND 17Z. KLAX...VFR CONDITIONS WILL PERSIST THROUGH 02Z...THEN THERE IS A 60 PERCENT CHANCE OF MVFR CONDITIONS BY 04Z. THERE IS A 30 PERCENT CHANCE THAT CONDITIONS COULD LOWER TO IFR BETWEEN 10Z AND 15Z. VFR CONDITIONS SHOULD REDEVELOP BETWEEN 15Z AND 16Z. KBUR...VFR CONDITIONS ARE EXPECTED EXCEPT FOR A 20 PERCENT CHANCE OF IFR TO MVFR CONDITIONS BETWEEN 10Z AND 14Z. && .MARINE...12/200 PM... HIGH CONFIDENCE IN CURRENT MARINE FORECAST. 10+ FOOT SEAS WILL CONTINUE ACROSS THE NORTHERN OUTER WATERS THROUGH TONIGHT...SO SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL REMAIN IN EFFECT THROUGH TONIGHT. OTHERWISE...NO SIGNIFICANT ISSUES ARE ANTICIPATED ACROSS THE COASTAL WATERS THROUGH EARLY THIS WEEK. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW AVIATION/MARINE...RAT SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 12, 7:35 PM PDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 735 PM PDT SUN OCT 12 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-131300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 735 PM PDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT LONG PERIOD WEST-NORTHWEST SWELL WILL BRING HIGH SURF TO THE BEACHES ALONG CENTRAL COAST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES AND VENTURA COUNTY. DANGEROUS SWIMMING AND SURF CONDITIONS ALONG WITH RIP CURRENTS ARE EXPECTED. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY HIGH SURF CONDITIONS WILL CONTINUE ALONG THE CENTRAL COAST AND AT VENTURA COUNTY BEACHES THROUGH AT LEAST MONDAY AFTERNOON. DANGEROUS SWIMMING AND SURF CONDITIONS ARE EXPECTED WITH A HIGH RISK OF RIP CURRENTS. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.